MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. VIPERCATH XC PERIPHERAL EXCHANGE CATHETER; PERCUTANEOUS CATHETER

CARDIOVASCULAR SYSTEMS, INC. VIPERCATH XC PERIPHERAL EXCHANGE CATHETER; PERCUTANEOUS CATHETER
Model Number 035-XC-200-1
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/20/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A vipercath xc peripheral exchange catheter fractured in a sheath and became stuck in the popliteal artery at complete total occlusion.Several unsuccessful attempts were made with a non-csi device to retrieve the catheter.The fractured component was stuck in the vessel.The patient was transferred to another hospital for an endarterectomy to remove the catheter.
 
Additional Manufacturer Narrative
The catheter was returned to csi.Visual analysis revealed a fracture in the catheter located 62cm from the end of the strain relief.The fractured distal portion was not returned for analysis.Torsional damage at the fracture site was observed.This can occur due to stresses applied during use.The exact root cause of the fracture was unable to be determined.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id: (b)(4).

Brand Name
VIPERCATH XC PERIPHERAL EXCHANGE CATHETER
Common Device Name
PERCUTANEOUS CATHETER
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer Contact
tonia moskalets
1225 old hwy 8 nw
st. paul, MN 55112
MDR Report Key16961346
Report Number3004742232-2023-00142
Device Sequence Number5216758
Product Code DQY
UDI-Device Identifier10852528005695
UDI-Public(01)10852528005695(17)250228(10)472942
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K183000
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model Number035-XC-200-1
Device Catalogue Number7-10043-02
Device Lot Number472942
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2023
Initial Report FDA Received Date05/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age86 YR
Patient SexMale
Patient Weight75 KG
Patient RaceWhite